How long does withdrawal from Ativan last and how can the symtoms be brough down?
User rating for this question
I wanted to know how long withdrawal from Ativan lasts? I took 6-8 mgs a day for about five days and ever since have been feeling terrible - tried weening down by taking 3mg a day for 3 days...2mg a day for 3 days...1mg for 3 days...now 1/2mg for 3 days...still feeling withdrawal and would like to know if the symptoms will go away or is there another way I should ween down?
Posted Fri, 10 Jan 2014 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 57 minutes later
Brief Answer: Symptoms will improve gradually. Detailed Answer: Hello, Thanks for trusting us with your health concern. If you have been using Ativan for more than 10 weeks continuously then some of the withdrawal effects of ativan like anxiety poor concentration difficulty in falling asleep depersonilization can persist for 3-4 weeks even if you have tapered the doses gradually. Anxiety depression and insomnia may persist for several months in some cases. The symptoms will gradually improve with time and will go away on their own. If the symptoms are severe then prescription medicines may be needed after consulting your physician. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal